PL EN


Preferences help
enabled [disable] Abstract
Number of results
2012 | 121 | 2B | B-82-B-85
Article title

The Models of Personal Incomes in USA

Content
Title variants
Languages of publication
EN
Abstracts
EN
The shapes of distributions of personal incomes in USA have been investigated based on the data for 1993 to 2008. Comparisons between four models utilizing various number of parameters have been performed. The studies showed that the empirical data is described the best by the three-parameter Dagum model. Values of the models parameters indicate that the distribution of personal incomes can be regarded as zero-modal one. However, one-parameter exponential model shows a good agreement with data and can be treated as a good approximation of empirical distribution with the exception of the region with very high incomes. The high-income region is characterized by the relatively great number of events and is described much better by the Dagum distribution.
Keywords
EN
Publisher

Year
Volume
121
Issue
2B
Pages
B-82-B-85
Physical description
Dates
published
2012-02
Contributors
  • Katedra Informatyki SGGW, Nowoursynowska 159,02-776 Warszawa, Poland
author
  • Katedra Informatyki SGGW, Nowoursynowska 159,02-776 Warszawa, Poland
author
  • Katedra Informatyki SGGW, Nowoursynowska 159,02-776 Warszawa, Poland
  • Instytut Fizyki PAN, al. Lotników 32/46,02-668 Warszawa, Poland
References
  • [1] A. Drăgulescu, V. M. Yakovenko, Evidence for the exponential distribution of income in the USA, The European Physical Journal B 20, 585-589 (2000)
  • [2] J.B. McDonald, Y.J. Xu, A generalization of the beta distribution with applications, Journal of Econometrics 66, 133-152 (1995)
  • [3] J.B. McDonald, Some Generalized Functions for the Size Distribution of Income, Econometrica 52 (3), 647-663 (1984)
  • [4] Fan Wu, Applications of The Normal Laplace and Generalized Normal Laplace Distributions, A Thesis Submitted in Partial Fulfillment of the Requirements for the Degree of Master of Science in the Department of Mathematics and Statistics, University of Victoria, 2008
  • [5] M. Jagielski, R. Kutner, Study of Households' Income in Poland by Using the Statistical Physics Approach, Acta Physica Polonica A 117 (4), 615-618 (2010)
  • [6] C.P.A. Bartels, H. van Metelen, Alternative Probability Density Functions of Income, Vrije University Amerstadam: Research memorandum 29, 1975
  • [7] C. Dagum, A New Model of Personal Income Distribution: Specification and Estimation, Economic Appliquee, XXX (3), 413-437 (1977)
  • [8] S.K. Singh, G.S. Maddala, A Function for Size Distribution of Incomes, Econometrica 44 (5), 963-970 (1976)
  • [9] R. Bandourian, J.B. McDonald, R.S. Turley, A Comparison of Parametric Models of Income Distribution Across Countries and Over Time, Luxembourg Income Study Working Paper 305, 2002
  • [10] C. Dagum, A. Lemmi, A Contribution to the Analysis of Income Distribution and Income Inequality and a Case Study: Italy, Econometric Society Meeting, Chicago, 1987
  • [11] P. Łukasiewicz, A.J. Orłowski, Probabilistic Models of Income Distributions of Polish Households, Quantitative Methods in Economic Research III, 122-130 (2003) [in Polish]
  • [12] P. Łukasiewicz, A.J. Orłowski, Probabilistic Models of Income Distributions, Physica A 344 (1-2), 146-151 (2004)
  • [13] R.B. D'Agostino, M.A. Stephens, Goodness-of-fit Techniques, Marcel Dekker, Inc., New York, 1986
  • [14] U.S. Census Bureau, http://www.census.gov
Document Type
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.bwnjournal-article-appv121n2ba121z2bp16kz
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.